# SDR 99ZZZX1019

- Difficulty date: February 9, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5686P
- Make and model: Piper PA-24-250
- Aircraft serial: 24758
- Propeller: Hartzl HC82XK1
- System (JASC): 6111 · Propeller Blade Section
- Part: Bearing
- Part number: A14B
- Condition: Cracked
- Location: Propeller
- Part time: 6,893 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PROPELLER SUBMITTED FOR 'OVERHAUL' IN CONJUNCTION WITH AD 97-18-02 COMPLIANCE.  OPEN DISASSEMBLY, PROPELLER BLADE CLAMP, SN D776, WAS FOUND TO HAVE LOOSE A321 SOCKET SCREWS (SCREWS WERE ONLY HAND TIGHT).  UPON FURTHER DISASSEMBLY, THE A14B BEARING WAS FOUND CRACKED RADIALLY, APPROXIMATELY 2 INCHES LONG.  BLADE FAILURE WAS IMMINENT.  PROPELLER HAD ATTAINED 6,893.2 HRS WITHOUT EVER BEING 'OVERHAULED' AND THE LATEST AD INSPECTION WAS 3-24-95 C/W 68-19-04.  SUBMITTER SUSPECTED THAT FAILED A14B OVERSTRESSED THE A321 SOCKET SCREWS.  THE A14B IS NOT REQUIRED TO BE INSPECTED PER 68-19-04, HOWEVER, IS REQUIRED TO BE INSPECTED AT O/H OR AD 97-18-02 COMPLIANCE.
